Alert archive / Maine / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 41, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Aug 8, 2001, 9:20 PM EDT for Kennebec County, Somerset County, Waldo County, Maine. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 8, 2001, 9:20 PM EDT (01:20 UTC)
- Expired
- Aug 8, 2001, 9:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Gray, ME
- Area
- Whole counties
Counties Kennebec County, ME, Somerset County, ME, Waldo County, ME
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 9:25 PM EDT | Thunderstorm Wind 50 E | Clinton, ME |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 1.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 738 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1478 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
493 WUUS51 KGYX 090120 SVRGYX MEC011-025-027-090145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 920 PM EDT WED AUG 8 2001 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN KENNEBEC COUNTY IN SOUTH CENTRAL MAINE NORTHWESTERN WALDO COUNTY IN SOUTH CENTRAL MAINE EXTREME SOUTHEASTERN SOMERSET COUNTY IN WEST CENTRAL MAINE * UNTIL 945 PM EDT * AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SKOWHEGAN...MOVING TO THE SOUTHEAST AT 35 MPH. THIS STORM HAS A LONG HISTORY OF PRODUCING DAMAGING WINDS THAT HAVE KNOCKED DOWN TREES IN STRATTON AND KNOCKED DOWN A TREE IN SKOWHEGAN THIS EVENING. THIS STORM WILL PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND MAY ALSO PRODUCE HAIL AS IT MOVES INTO NORTHEAST KENNEBEC COUNTY NEAR CLINTON AND THEN CROSSES INTO WALDO COUNTY BY 945 PM. SEEK SAFE SHELTER IMMEDIATELY IF THREATENING WEATHER APPROACHES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE. $$ LAT...LON 4465 6971 4441 6944 4458 6926 4479 6959 SJC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 8:30 PM EDT, 50 minutes earlier.
Area forecast discussion, Aug 8, 8:30 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 830 PM EDT WED AUG 8 2001 ISSUED A QUICK UPDATE TO ADD SCATTERED THUNDERSTORMS TO THE OVERNIGHT FORECAST. ALSO INCREASED SKY COVER TO MOSTLY CLOUDY AND REMOVED MENTION OF PATCHY FOG. FCSTID = 7 .GYX... ME...NONE. NH...NONE. WHEELER
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:15 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Somerset | 30 min |
| Aug 8, 11:30 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec, Somerset | 45 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.